Alert archive / Nevada / Blizzard Warnings in 2023

Blizzard Warning 1, NWS Elko, NV

February 23, 2023Nye County, Nevada

NWS Elko, NV issued this blizzard warning at Feb 23, 2023, 2:28 AM PST for Nye County, Nevada. It took effect at Feb 24, 2023, 10:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2023, 2:28 AM PST (10:28 UTC)
In effect from
Feb 24, 2023, 10:00 AM PST
Expired
Feb 25, 2023, 4:00 AM PST
In force
18 hr
Issued by
NWS Elko, NV

County Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2023-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2023-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

917 
WWUS45 KLKN 231028
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
228 AM PST Thu Feb 23 2023

NVZ040-231830-
/O.UPG.KLKN.WS.A.0002.230224T1800Z-230226T1200Z/
/O.NEW.KLKN.WS.W.0003.230225T1200Z-230226T1200Z/
/O.NEW.KLKN.BZ.W.0001.230224T1800Z-230225T1200Z/
Northwestern Nye County-
Including the cities of Round Mountain and Tonopah
228 AM PST Thu Feb 23 2023

...BLIZZARD WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST
SATURDAY...
...WINTER STORM WARNING IN EFFECT FROM 4 AM SATURDAY TO 4 AM PST
SUNDAY...

* WHAT...For the Blizzard Warning, blizzard conditions expected.
  Total snow accumulations of 2 to 9 inches for the valleys. Winds
  gusting as high as 60 mph. For the Winter Storm Warning, heavy
  snow expected. Further snow accumulations of 1 to 6 inches in
  the valleys. Winds gusting as high as 40 mph. Valleys total
  snowfall through whole event of 3 to 15 inches. Mountains can 
  see 1 to 3 feet of snowfall through whole event.

* WHERE...Northwestern Nye County.

* WHEN...For the Blizzard Warning, from 10 AM Friday to 4 AM PST 
  Saturday. For the Winter Storm Warning, from 4 AM Saturday to 
  4 AM PST Sunday.

* IMPACTS...Travel is expected to very difficult to impossible.
  Widespread blowing snow with significantly reduce visibility to
  white out conditions. The hazardous conditions could impact the
  evening commute. Strong winds could cause tree damage.

* ADDITIONAL DETAILS...This is a very potent system that is at
  historic levels, travel and any outdoor activities is not 
  advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ041-231830-
/O.NEW.KLKN.WS.W.0003.230224T1800Z-230226T1200Z/
Northeastern Nye County-
Including the city of Duckwater
228 AM PST Thu Feb 23 2023

...WINTER STORM WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST
SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 2 to 10 
  inches for the valleys. Winds gusting as high as 50 mph.

* WHERE...Northeastern Nye County.

* WHEN...From 10 AM Friday to 4 AM PST Sunday.

* IMPACTS...Travel could be very difficult to impossible. Blowing
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down tree branches.

* ADDITIONAL DETAILS...This is a very potent system that is at
  historic levels, travel is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ037-231830-
/O.NEW.KLKN.WW.Y.0011.230224T1800Z-230225T1200Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Diamond Valley, 
Eureka Airport, and Garden Pass
228 AM PST Thu Feb 23 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 4 AM
PST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of up to 5 
  inches. Winds gusting as high as 50 mph.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...From 10 AM Friday to 4 AM PST Saturday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the evening commute. Gusty winds could bring down
  tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
4 follow-up statements
851 
WWUS45 KLKN 232146
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
146 PM PST Thu Feb 23 2023

NVZ040-241200-
/O.CON.KLKN.BZ.W.0001.230224T1800Z-230225T1200Z/
/O.CON.KLKN.WS.W.0003.230225T1200Z-230226T1200Z/
Northwestern Nye County-
Including the cities of Round Mountain and Tonopah
146 PM PST Thu Feb 23 2023

...BLIZZARD WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 AM
PST SATURDAY...
...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM SATURDAY TO
4 AM PST SUNDAY...

* WHAT...For the Blizzard Warning, blizzard conditions expected.
  Total snow accumulations of 4 to 10 inches for the valleys.
  Heavy snow, winds gusting as high as 60 mph, will cause zero
  visibility due to blowing and drifting snow. For the Winter
  Storm Warning, heavy snow expected. Further snow accumulations
  of 4 to 8 inches in the valleys. Winds gusting as high as 40 mph
  causing reductions to visibility due to blowing and drifting
  snow. Valleys total snowfall through whole event of 8 to 18
  inches with snow drifts several feet deep. Mountains can see 1 
  to 3 feet of snowfall through whole event.

* WHERE...Northwestern Nye County.

* WHEN...For the Blizzard Warning, from 10 AM Friday to 4 AM PST 
  Saturday. For the Winter Storm Warning, from 4 AM Saturday to 
  4 AM PST Sunday.

* IMPACTS...Travel is expected to very difficult to impossible.
  Widespread blowing snow with significantly reduce visibility to
  white out conditions. The hazardous conditions could impact the
  morning or evening commute. Very strong winds could cause tree 
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ041-241200-
/O.CON.KLKN.WS.W.0003.230224T1800Z-230226T1200Z/
Northeastern Nye County-
Including the city of Duckwater
146 PM PST Thu Feb 23 2023

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO
4 AM PST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8
  inches for the valleys. Mountains will see 7 to 14 inches. Winds
  gusting as high as 50 mph causing blowing and drifting snow.
  Visibility will be reduced to one mile or less.

* WHERE...Northeastern Nye County.

* WHEN...From 10 AM Friday to 4 AM PST Sunday.

* IMPACTS...Travel could be very difficult to impossible. Blowing
  snow could significantly reduce visibility. The hazardous
  conditions could impact the evening commute. Gusty winds could
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ037-241200-
/O.CON.KLKN.WW.Y.0011.230224T1800Z-230225T1200Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Diamond Valley, 
Eureka Airport, and Garden Pass
146 PM PST Thu Feb 23 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO
4 AM PST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 inches.
  Winds gusting as high as 50 mph causing blowing and drifting
  snow. Visibility will be reduced to one mile or less.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...From 10 AM Friday to 4 AM PST Saturday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
755 
WWUS45 KLKN 241010
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
210 AM PST Fri Feb 24 2023

NVZ040-250000-
/O.CON.KLKN.BZ.W.0001.230224T1800Z-230225T1200Z/
/O.CON.KLKN.WS.W.0003.230225T1200Z-230226T1200Z/
Northwestern Nye County-
Including the cities of Round Mountain and Tonopah
210 AM PST Fri Feb 24 2023

...BLIZZARD WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 AM PST SATURDAY...
...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM SATURDAY TO
4 AM PST SUNDAY...

* WHAT...For the Blizzard Warning, blizzard conditions expected. 
  Total snow accumulations of 4 to 10 inches for the valleys. 
  Heavy snow, winds gusting as high as 60 mph, will cause zero 
  visibility due to blowing and drifting snow. For the Winter 
  Storm Warning, heavy snow expected. Further snow accumulations 
  of 4 to 8 inches in the valleys. Winds gusting as high as 40 
  mph causing reductions to visibility due to blowing and 
  drifting snow. Valleys total snowfall through whole event of 8 
  to 18 inches with snow drifts several feet deep. Mountains can 
  see 1 to 3 feet of snowfall through whole event.

* WHERE...Northwestern Nye County.

* WHEN...For the Blizzard Warning, from 10 AM Friday to 4 AM PST 
  Saturday. For the Winter Storm Warning, from 4 AM Saturday to 
  4 AM PST Sunday.

* IMPACTS...Travel is expected to very difficult to impossible. 
  Widespread blowing snow with significantly reduce visibility 
  to white out conditions. The hazardous conditions could impact 
  the morning or evening commute. Very strong winds could cause 
  tree damage.

* ADDITIONAL DETAILS...This is a very potent system that is at
  historic levels, travel and any outdoor activities is not
  advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ041-250000-
/O.CON.KLKN.WS.W.0003.230224T1800Z-230226T1200Z/
Northeastern Nye County-
Including the city of Duckwater
210 AM PST Fri Feb 24 2023

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM PST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 
  inches for the valleys. Mountains will see 7 to 14 inches. 
  Winds gusting as high as 50 mph causing blowing and drifting 
  snow. Visibility will be reduced to one mile or less.

* WHERE...Northeastern Nye County.

* WHEN...From 10 AM Friday to 4 AM PST Sunday.

* IMPACTS...Travel could be very difficult to impossible. Blowing
  snow could significantly reduce visibility. The hazardous
  conditions could impact the evening commute. Gusty winds could
  bring down tree branches.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ035-250000-
/O.EXA.KLKN.WW.Y.0011.230224T1800Z-230225T1200Z/
White Pine County-
Including the cities of Ely and McGill
210 AM PST Fri Feb 24 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
4 AM PST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of up to 7 
  inches. Winds gusting as high as 40 mph.

* WHERE...White Pine County.

* WHEN...From 10 AM Friday to 4 AM PST Saturday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down tree branches.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ037-250000-
/O.CON.KLKN.WW.Y.0011.230224T1800Z-230225T1200Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Diamond Valley, 
Eureka Airport, and Garden Pass
210 AM PST Fri Feb 24 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 4 AM PST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches. Winds gusting as high as 50 mph causing blowing and 
  drifting snow. Visibility will be reduced to one mile or less.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...From 10 AM Friday to 4 AM PST Saturday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down tree branches.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
060 
WWUS45 KLKN 242259
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
259 PM PST Fri Feb 24 2023

NVZ040-250700-
/O.CON.KLKN.BZ.W.0001.000000T0000Z-230225T1200Z/
/O.CON.KLKN.WS.W.0003.230225T1200Z-230226T1200Z/
Northwestern Nye County-
Including the cities of Round Mountain and Tonopah
259 PM PST Fri Feb 24 2023

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...
...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM SATURDAY TO
4 AM PST SUNDAY...

* WHAT...For the Blizzard Warning, blizzard conditions. Additional
  snow accumulations of up to 8 inches in valleys. 1 to 3 feet of
  snow is expected in mountains. Winds gusting as high as 60 mph
  through early Saturday morning.

* WHERE...Northwestern Nye County.

* WHEN...For the Blizzard Warning, until 4 AM PST Saturday. For 
  the Winter Storm Warning, from 4 AM Saturday to 4 AM PST 
  Sunday.

* IMPACTS...Travel could be very difficult to impossible. 
  Widespread blowing snow could significantly reduce visibility. 
  The hazardous conditions could impact the evening commute. 
  Very strong winds could cause extensive tree damage.

* ADDITIONAL DETAILS...This is a high impact winter storm. Travel
  and any outdoor activities is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ041-250700-
/O.CON.KLKN.WS.W.0003.000000T0000Z-230226T1200Z/
Northeastern Nye County-
Including the city of Duckwater
259 PM PST Fri Feb 24 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

* WHAT...Heavy snow. Additional snow accumulations of 1 to 3
  inches in valleys with 1 to 3 feet across mountains. Winds 
  gusting as high as 45 mph.

* WHERE...Northeastern Nye County.

* WHEN...Until 4 AM PST Sunday.

* IMPACTS...Travel could be very difficult to impossible. Patchy 
  blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ037-250700-
/O.EXT.KLKN.WW.Y.0011.000000T0000Z-230226T0000Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Diamond Valley, 
Eureka Airport, and Garden Pass
259 PM PST Fri Feb 24 2023

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM PST
SATURDAY...

* WHAT...Snow. Additional snow accumulations of up to 4 inches,
  mainly south of US-50. Winds gusting as high as 45 mph.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...Until 4 PM PST Saturday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ035-250700-
/O.CON.KLKN.WW.Y.0011.000000T0000Z-230225T1200Z/
White Pine County-
Including the cities of Ely and McGill
259 PM PST Fri Feb 24 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

* WHAT...Snow. Additional valley snow accumulations of up to two
  inches, mainly south of US-50, with up to 18 inches in
  mountains, mainly in southern White Pine County. Winds gusting 
  as high as 40 mph.

* WHERE...White Pine County.

* WHEN...Until 4 AM PST Saturday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
720 
WWUS45 KLKN 251007
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
207 AM PST Sat Feb 25 2023

NVZ040-251815-
/O.CON.KLKN.BZ.W.0001.000000T0000Z-230225T1200Z/
/O.CON.KLKN.WS.W.0003.230225T1200Z-230226T1200Z/
Northwestern Nye County-
Including the cities of Round Mountain and Tonopah
207 AM PST Sat Feb 25 2023

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...
...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

* WHAT...For the Blizzard Warning, blizzard conditions. Additional
  snow accumulations of up to two inches. Winds gusting as high as
  60 mph. For the Winter Storm Warning, heavy snow expected. Total
  snow accumulations of 1 to 15 inches. Winds gusting as high as 
  55 mph.

* WHERE...Northwestern Nye County.

* WHEN...For the Blizzard Warning, until 4 AM PST early this 
  morning. For the Winter Storm Warning, until 4 AM PST Sunday.

* IMPACTS...Travel could be very difficult to impossible.
  Widespread blowing snow could significantly reduce visibility.
  Strong winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ041-251815-
/O.CON.KLKN.WS.W.0003.000000T0000Z-230226T1200Z/
Northeastern Nye County-
Including the city of Duckwater
207 AM PST Sat Feb 25 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

* WHAT...Heavy snow. Additional snow accumulations of 1 to 15 
  inches. Winds gusting as high as 45 mph.

* WHERE...Northeastern Nye County.

* WHEN...Until 4 AM PST Sunday.

* IMPACTS...Travel could be very difficult to impossible. Patchy 
  blowing snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ035-251200-
/O.CON.KLKN.WW.Y.0011.000000T0000Z-230225T1200Z/
White Pine County-
Including the cities of Ely and McGill
207 AM PST Sat Feb 25 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...White Pine County.

* WHEN...Until 4 AM PST early this morning.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ037-251815-
/O.CON.KLKN.WW.Y.0011.000000T0000Z-230226T0000Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Diamond Valley, 
Eureka Airport, and Garden Pass
207 AM PST Sat Feb 25 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of up to one inch. 
  Winds gusting as high as 40 mph.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this blizzard warning went out at Feb 22, 3:26 PM PST, 11 hours 2 minutes earlier.

Area forecast discussion, Feb 22, 3:26 PM PST, 11 hours 2 minutes before
Area Forecast Discussion
National Weather Service Elko NV
326 PM PST Wed Feb 22 2023

.SYNOPSIS...Look for light snow showers continuing through
Thursday afternoon. Winds will be locally breezy to windy with
patchy blowing and drifting snow. Another system looms on the
horizon, moving across the central part of the state later this
weekend bringing the potential for another round of moderate to
heavy snow accumulation for portions of southern Lander/Eureka,
White Pine, and northern Nye counties. This will combine with
breezy to windy conditions, bringing additional blowing and
drifting snow.

&&

.UPDATE...Canceled all headline winter products early as radar is
showing scattered snow showers with light accumulations expected.
All text products have been sent.

&&

.PREV DISCUSSION... /issued 207 PM PST Wed Feb 22 2023/

SHORT TERM...Tonight through Thursday night. Current synoptic
situation is showing a large upper trough over the western United
States at this time. This low pressure system is expected to
consolidate and shift south through the short term. At this time,
scattered snow showers are pushing across the area. This has
brought little to no accumulations to the area. Expect the
activity to continue in this evening. Winds will be breezy in
spots, leading to patchy blowing and drifting snow. Overnight lows
will be in the single digits to teens.

For Thursday and Thursday night. Upper low pressure system will
rotate near the western shores of California, dropping southward
through the day. Scattered snow showers are expected throughout
the day with up to an inch possible in some of the heavier snow
showers in the valleys, while some of the higher passes and
summits will receive several inches. Breezy to locally windy
conditions will exist, bringing another round of patchy blowing
and drifting snow to the area. Highs will be in the 20s and 30s.
Look for the upper low to continue its southward progression for
Thursday night. This will bring light accumulations of a trace to
less than a half inch in the valleys. Overnight lows will be in
the single digits and teens.

LONG TERM...Friday through next Wednesday.

Friday the beginning of a potential significant storm will unfold
in areas south of and including US-50, in central Nevada. An
upper-level low will begin to dig south off the coastal US. Models
and ensembles are in fairly good agreement of the low being
positioned off the southern CA coastline Friday, and nearing the
Baja Peninsula by Saturday. Moisture will be drawn in from the
Pacific ocean leading to an ample amount for snowfall into
northern Nye county. Conservative thinking is Tonopah will see 6
inches over 2 days, with the bulk of it falling Friday. Winds will
also be elevated when this snow is expected to fall. NBM Ensemble
guidance currently shows a 76% chance of sustained winds of at
least 30 mph, with gusts higher than that. Blowing and drifting
snow will be a concern, and will likely present challenging travel
conditions. A Winter Storm Watch has been issued for NW Nye
county Friday afternoon through early Sunday morning.

After the system moves out of the area heading into Sunday
morning, a cold front will approach the state from the NW. Some
light snow showers will be possible, mainly across high elevation
mountains. The front will usher in a large open wave trough behind
it, producing more snow showers monday evening through Wednesday.

Highs will be in the 30s and 40s through the middle of next week,
with cooler air working back in Tuesday and Wednesday. Lows will
be in the teens and 20s through mid-week, with cooler lows working
back in towards Wednesday.

AVIATION...Most of the -SNSH should be wrapping up, however
there may be some isolated cases of -SNSH throughout the evening
and overnight. Chances at any terminals will be <10% so put VCSH
in TAFS. Some -SNSH will return to the area later in the afternoon
tomorrow.

&&

.LKN Watches/Warnings/Advisories...
Winter Storm Watch from Friday morning through late Saturday
night Northwestern Nye County.

&&

86/99

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 2:28 AM PSTWinter Storm WarningLKNNye3 days
Feb 23, 2:28 AM PSTWinter Weather AdvisoryLKNEureka, Lander, White Pine59 hr

Nearby

Blizzard Warnings in Nevada, 2023Every blizzard warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.